Social Question

gamefu91's avatar

What if I crushed and orally take a sustained release tablet Inspiral-20?

Asked by gamefu91 (588 points ) January 4th, 2011

What will happen if I crushed and swallowed Inspiral-20 (Methylphenidate) ? if I take only the prescribed amount i.e 20mg?
I won’t be snorting it,because that would damage my nasal passage.Is the damage to nassal passage the only difference between snorting and taking orally after crushing?
How dangerous is it to crush sustained release tablets? Why it shouldn’t be done?

Observing members: 0 Composing members: 0

9 Answers

ANef_is_Enuf's avatar

It shouldn’t be done because they are sustained release for a reason. The medication is meant to enter your system slowly, over an extended period of time. Not all at once. Not really any way to know for sure how any specific person will react when abusing a medication.

Arbornaut's avatar

if you crush them and swallow them theres not going to be much difference from the intended effects of the prescription, stick enough of it up your nose and you might get a coke like buzz along with a nose bleed. or you might get nothing. im not a doc or a chemist and there are some good sites out there if you want to learn more about this sort of thing, which is a good idea if you want to get high on this sort of stuff.

marinelife's avatar

What is with your obsession with taking sustained release tablets all at once? It isn’t going to do anything to you except overdose you on medication.

Randy's avatar

You need to basically cut they jacket off the medication. The outer layer is what makes the pill release slowly into your system rather than all at once. That layer is really hard to cut off though. If you try it, be careful not to cut yourself.

lilalila's avatar

If you crush it and take it orally, it also might taste bad.

So basically, you could taste something horrible and then OD if you do this. How about asking your doctor? It’s really the only way to know for sure.

Seaofclouds's avatar

Crushing a sustained release tablet negates the sustained release part of the tablet. Instead of getting the medicine slowly as you are suppose to, you will get it all at once. You will probably have a rush from getting all the medicine at once, possibly experience some more of the possible adverse reactions to the medication, and it will wear off quicker than it normally would.

majorrich's avatar

I don’t think it would be a good idea. First, it will taste terrible! Second, changing the delivery system changes the way a drug enters your system.

Silence04's avatar

Sustained release pills were made so people could take one or two pills throughout the day instead of 6 or 8. Breaking the SR seal would be like taking 6–8 pills at once.

Kayak8's avatar

I question how you came to be in possession of any number of the medications that you mention taking in various fashions that are not in keeping with the administration methods approved when the drug went through clinical trials (including safety trials). If you are set on illicit use of someone else’s prescriptions or hell bent on taking prescription drugs in a manner that is designed to be harmful to you, I cannot provide any information that would help you do this. You need to talk to your physician if these are prescriptions written for you to take. Your physician or pharmacist can help you better understand the approved administration methods. No licensed professional is going to help you take someone else’s medication particularly if you plan to use it in an illicit way.

Answer this question

Login

or

Join

to answer.
Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther